Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 471, NWS Norman, OK

August 5, 2011Grant County, Kay County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Aug 5, 2011, 6:32 PM CDT for Grant County, Kay County, Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 5, 2011, 6:32 PM CDT (23:32 UTC)
Expired
Aug 5, 2011, 7:15 PM CDT
In force
43 min
Issued by
NWS Norman, OK
Area
Storm-based polygon

Counties Grant County, OK, Kay County, OK

The radar

The Vance AFB radar (KVNX), 59 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 6:18 PM CDT, 14 minutes earlier.

Area forecast discussion, Aug 5, 6:18 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
618 PM CDT FRI AUG 5 2011

.AVIATION...
06/00Z TAFS...OUTSIDE OF BRIEF MVFR VISIBILITY RESTRICTIONS AND
STRONG WIND GUSTS NEAR THUNDERSTORMS AT KGAG/KWWR/KPNC FOR THE
FIRST FEW HOURS OF FORECAST PERIOD...VFR CONDITIONS WILL PREVAIL.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  78 109  78 105 /  10  10  10  10
HOBART OK         81 108  81 107 /   0  10  10  10
WICHITA FALLS TX  83 110  83 108 /   0  10   0  10
GAGE OK           77 106  76 106 /  40  20  20  10
PONCA CITY OK     82 106  80 107 /  40  20  20  20
DURANT OK         82 110  81 105 /  10  10   0  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 10 PM CDT MONDAY FOR OKZ004>048-
     050>052.

TX...EXCESSIVE HEAT WARNING UNTIL 10 PM CDT MONDAY FOR TXZ083>090.

&&

26/11/11
Hazardous weather outlook, Aug 5, 11:45 AM CDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CDT FRI AUG 5 2011

OKZ004>048-050>052-TXZ083>090-061100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1145 AM CDT FRI AUG 5 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHERN OKLAHOMA. ISOLATED
DAMAGING WIND GUSTS MAY OCCUR.

DISCUSSION...
AN OUTFLOW BOUNDARY LEFT BEHIND BY A LARGE COMPLEX OF THUNDERSTORMS
AS WELL AS A WEAK SURFACE FRONT WILL REMAIN ACROSS NORTHERN OKLAHOMA
THIS AFTERNOON. THESE BOUNDARIES... COMBINED WITH STRONG
SURFACE HEATING... MAY LEAD TO THE DEVELOPMENT OF A FEW
THUNDERSTORMS THIS AFTERNOON OR THIS EVENING ACROSS PRIMARILY
NORTHERN OKLAHOMA. THOUGH WIND SHEAR AND INSTABILITY WILL BOTH BE
WEAK LIMITING STORM ORGANIZATION... RAIN EVAPORATING INTO HOT AND
DRY AIR BELOW CLOUD BASE COULD PRODUCE LOCALIZED DAMAGING WIND GUSTS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY AUG 6.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...60 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.

OTHER HAZARDOUS WEATHER...
DANGEROUS HEAT WILL CONTINUE. AN EXCESSIVE HEAT WARNING IS IN
EFFECT. PLEASE REFER TO THE LATEST VERSION OF THIS PRODUCT FOR MORE
INFORMATION.

LONG-TERM DROUGHT AND HOT...DRY WEATHER...WILL CONTINUE TO ENHANCE
THE RISK OF WILDFIRES TODAY... ESPECIALLY ACROSS WESTERN NORTH TEXAS
AND THE SOUTHERN TWO THIRDS OF OKLAHOMA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM OUTLOOK...
THROUGH MONDAY... THUNDERSTORMS WILL BE POSSIBLE MAINLY IN NORTHERN
OKLAHOMA AS A FRONTAL BOUNDARY ENHANCED BY OUTFLOW AT TIMES REMAINS
IN THE AREA. FROM TUESDAY THROUGH THURSDAY... OVERNIGHT THUNDERSTORM
COMPLEXES MAY MOVE OVER NORTHERN AND CENTRAL OKLAHOMA.

OTHER HAZARDOUS WEATHER...
MODERATE SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO DEVELOP OVER THE
WEEKEND INTO EARLY NEXT WEEK. THESE STRONGER WINDS ALONG WITH HOT
WEATHER WITH LITTLE RAINFALL... WILL ELEVATE WILDFIRE CONCERNS
SATURDAY THROUGH MONDAY.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
SATURDAY.

30

In the hours before

Special weather statement, Aug 5, 3:46 PM CDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
346 PM CDT FRI AUG 5 2011

OKZ014-052100-
ROGER MILLS OK-
346 PM CDT FRI AUG 5 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ROGER MILLS COUNTY.

AT 346 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF REYDON...MOVING NORTHEAST AT 20 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3587 9975 3569 9954 3558 9992 3571 9999

30
Special weather statement, Aug 5, 4:08 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
408 PM CDT FRI AUG 5 2011

OKZ014-052130-
ROGER MILLS OK-
408 PM CDT FRI AUG 5 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ROGER MILLS COUNTY.

AT 408 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
ROLL...MOVING NORTHEAST AT 20 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3579 9991 3585 9965 3584 9962 3586 9960
      3586 9959 3586 9956 3572 9945 3558 9982

30
Special weather statement, Aug 5, 4:40 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
440 PM CDT FRI AUG 5 2011

OKZ009-014-052200-
ELLIS OK-ROGER MILLS OK-
440 PM CDT FRI AUG 5 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS AND ROGER MILLS
COUNTIES.

AT 440 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER CRAWFORD...
MOVING NORTHEAST AT 15 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3602 9968 3586 9951 3569 9977 3582 9992
Special weather statement, Aug 5, 5:26 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
526 PM CDT FRI AUG 5 2011

OKZ007-012-052245-
GARFIELD OK-GRANT OK-
526 PM CDT FRI AUG 5 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD AND GRANT COUNTIES.

AT 527 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF
HUNTER...MOVING NORTHEAST AT 25 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3654 9746 3647 9773 3662 9782 3678 9747
Special weather statement, Aug 5, 5:42 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
542 PM CDT FRI AUG 5 2011

OKZ007-012-052300-
GARFIELD OK-GRANT OK-
542 PM CDT FRI AUG 5 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD AND GRANT COUNTIES.

AT 542 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST
OF HUNTER...MOVING NORTHEAST AT 15 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3662 9746 3658 9747 3648 9771 3664 9782
      3678 9754
Special weather statement, Aug 5, 6:11 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
611 PM CDT FRI AUG 5 2011

OKZ007-008-012-013-052330-
GARFIELD OK-GRANT OK-KAY OK-NOBLE OK-
611 PM CDT FRI AUG 5 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD...GRANT...KAY AND
NOBLE COUNTIES.

AT 611 PM CDT...SCATTERED SHOWERS AND THUNDERSTORMS EXTENDING FROM
JUST WEST OF TONKAWA TO 5 MILES NORTH OF GARBER...WERE MOVING
NORTHEAST AT 25 MPH.

HAZARDS INCLUDE...
WIND GUSTS 40 TO 50 MPH...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3682 9703 3650 9712 3639 9770 3673 9741

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 3:46 PM CDTSpecial Weather StatementOUNRoger Mills14 min
Aug 5, 4:08 PM CDTSpecial Weather StatementOUNRoger Mills22 min
Aug 5, 4:40 PM CDTSpecial Weather StatementOUNRoger Mills20 min
Aug 5, 5:26 PM CDTSpecial Weather StatementOUNGrant19 min
Aug 5, 5:42 PM CDTSpecial Weather StatementOUNGrant18 min
Aug 5, 6:11 PM CDTSpecial Weather StatementOUNNoble19 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.